Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 57, NWS St. Louis, MO

July 24, 2010Marion County, Ralls County, Missouri

NWS St. Louis, MO issued this tornado warning at Jul 24, 2010, 6:59 PM CDT for Marion County, Ralls County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2010, 6:59 PM CDT (23:59 UTC)
Expired
Jul 24, 2010, 7:30 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Marion County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 3:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WFUS53 KLSX 242359
TORLSX
MOC127-173-250030-
/O.NEW.KLSX.TO.W.0057.100724T2359Z-100725T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI...
  NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 730 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SPAULDING...OR 9 MILES SOUTHEAST OF MONROE
  CITY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HANNIBAL...RENSSELAER AND ILASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3980 9138 3972 9137 3967 9129 3952 9160
      3957 9168 3987 9146
TIME...MOT...LOC 0000Z 227DEG 39KT 3962 9155

$$

KANOFSKY
2 follow-up statements
800 
WWUS53 KLSX 250009
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT SAT JUL 24 2010

MOC127-173-250030-
/O.CON.KLSX.TO.W.0057.000000T0000Z-100725T0030Z/
RALLS MO-MARION MO-
709 PM CDT SAT JUL 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MARION AND
NORTHEASTERN RALLS COUNTIES UNTIL 730 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR RENSSELAER...OR 6 MILES SOUTHWEST OF
HANNIBAL...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANNIBAL AND ILASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3980 9138 3972 9137 3967 9129 3956 9151
      3956 9152 3967 9161 3987 9146
TIME...MOT...LOC 0009Z 227DEG 39KT 3968 9145

$$

KANOFSKY
844 
WWUS53 KLSX 250022
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SAT JUL 24 2010

MOC127-173-250031-
/O.EXP.KLSX.TO.W.0057.000000T0000Z-100725T0030Z/
RALLS MO-MARION MO-
722 PM CDT SAT JUL 24 2010

...THE TORNADO WARNING FOR SOUTHEASTERN MARION AND NORTHEASTERN RALLS
COUNTIES WILL EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3980 9138 3972 9137 3967 9129 3956 9151
      3956 9152 3967 9161 3987 9146
TIME...MOT...LOC 0021Z 227DEG 39KT 3977 9132

$$

KANOFSKY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jul 24, 6:37 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 24, 6:37 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT SAT JUL 24 2010

.DISCUSSION...
/400 PM CDT SAT JUL 24 2010/

THE COLD FRONT EXTENDED FROM SE IOWA TO SOUTH OF KANSAS CITY LATE
THIS AFTERNOON...INTERSECTED BY AN OUTFLOW BNDRY STRETCHING FROM
CENTRAL IL TO NEAR KCDJ. ALONG AND AHEAD OF THESE BOUNDARIES THE
HOT AND HUMID AIR MASS BLANKETING THE AREA IS VERY UNSTABLE WITH
SBCAPES OF 4500-5500 J/KG. THERE HAS BEEN A GOOD DEAL OF
THUNDERSTORM DEVELOPMENT IN THE LAST HOUR OR SO ALONG THE COLD
FRONT...WHILE ELEVATED ACTIVITY PERSISTS IN NW MO IN THE WAKE OF
THE FRONT...AIDED BY LIFT FROM THE PROGRESSIVE UPSTREAM SHORT WAVE
AND LOW LEVEL WAA. THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN
AREAL COVERAGE THROUGH EARLY EVENING AHEAD OF THE BOUNDARIES AND
ACROSS NRN MO INTO WEST CENTRAL IL. DEEP LAYER SHEAR IS WEAK BUT
THE DEGREE OF INSTABILITY AND LINEAR FORCING IS SUFFICIENT FOR
ORGANIZED MULTICELL STORMS AND A PERIOD OF SEVERE. GIVEN THE HIGH
FREEZING LEVELS...DEEP WARM CLOUD DEPTHS OF 4-5 KM AND PWS
150-200% OF NORMAL...THE MAIN THREATS APPEAR TO BE HEAVY RAIN AND
DAMAGING WINDS. SEVERE THREAT SHOULD DIMINISH BY MID-LATE EVENING
AND THE GUIDANCE SUGGESTS AND AN OVERALL DECREASE IN STORM
COVERAGE AS WELL BY MIDNIGHT. THE CURRENT SEVERE WEATHER WATCH
ACROSS NRN/CENTRAL MO INTO WEST CENTRAL IL COVERS THE SEVERE
THREAT. THE HEAT HEADLINES WILL BE ALLOWED TO PERSIST THROUGH 800
PM IN LIGHT OF THE OPPRESSIVE DANGEROUS HEAT...TODAY IS THE WORST
THUS FAR THIS SUMMER.

THIS FORECAST MOSTLY CLOSELY FOLLOWED THE NAM...LOCAL WRF AND SREF
WITH THE GFS APPEARING TO SUFFER FROM CONVECTIVE FEEDBACK. ONE
RAMIFICATION OF THE GFS FEEDBACK IS IT DEVELOPS A SFC LOW IN SE KS
TONIGHT RETARDING THE SOUTHWARD FRONT PROGRESS AND KEEPING PCPN
FURTHER NORTH. AS STATED...FAVOR THE OTHER SOLUTIONS WHICH HAVE
THE FRONT DRAPPED FROM NE OK ACROSS SE MO INTO SRN IL AT 12Z
SUNDAY...POSSIBLY TOUCHING THE SRN-MOST CWA COUNTIES. THE FRONT
THEN SETTLES SOUTHWARD INTO AR AND TN BY 00Z SUN AS HIGH PRESSURE
BUILDS FROM THE UPPER MS VLY INTO THE GREAT LAKES. WELCOME DRIER
AND COOLER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT
ENDING THE DANGEROUS HEAT. THE HIGHEST POPS WILL REMAIN CONFINED
TO THE FRONTAL ZONE WHERE THE GREATEST LOWER TROP FORCING AND FLOW
EXIST. THIS RESULTS IN LOW POPS PERSISTING ACROSS SE MO AND SRN IL
INTO MONDAY. FROM MONDAY INTO TUESDAY...THE MODELS BEGIN TO RETURN
MOISTURE NWD...PROBABLY ABOVE THE BOUNDARY LAYER INTIALLY AS THE
SFC HIGH SHOULD AT LEAST SOMEWHAT DELAY THE RETURN OF THE OLD SFC
FRONT AND HIGHER SFC DEW PTS. THIS MOISTURE RETURN COULD RESULT IN
DIURNAL ACTIVITY BY TUESDAY IN THE ENTIRE CWA. THE UNKNOWN CAVEAT
IS IF THERE WILL BE ANY RESIDUAL CIRCULATION REMAINING FROM
BONNIE...AND IF SO...ITS PATH. IT COULD MEANDER THROUGH AR AND
THEN INTO THE TN VALLEY.

IN THE EXTENDED PERIOD FROM TUESDAY NIGHT THROUGH SATURDAY...

EARLY ON FROM TUESDAY NIGHT INTO WEDNESDAY DEEPER MOISTURE WILL
CONTINUE TO RETURN NORTHWARD ACROSS THE AREA AS THE OLD DIFFUSE
FRONTAL BOUNDARY RETREATS AS A WARM FRONT THROUGH THE MIDDLE AND
UPPER MISSISSIPPI VALLEY.  WHAT REMNANTS IF ANY OF BONNIE ARE LEFT
ARE REALLY UNKNOWN BUT ATTM IT IS BELIEVED THAT MORE LIKELY IS JUST
A NICE INCREASE TO THE MEAN LOW-MID LEVEL TROPOSPHERIC MOISTURE.
THIS WOULD HELP CONTRIBUTE TO DIURNAL THUNDERSTORMS ON A ISOLD-SCT
SCALE. BEYOND WEDNESDAY THE FORECAST CONFIDENCE DECREASES QUITE A
BIT. YDAS MODEL SOLUTIONS OF A RETROGRESSION OF THE UA PATTERN WITH
THE SERN U.S. UPPER RIDGE MOVING THROUGH THE LOWER-MID MS VALLEY AND
THEN BUILDING INTO THE WRN U.S. WHILE TROFFING DEVELOPS THROUGH THE
NERN U.S. ARE STILL ON TRACK. THE PATTERN WOULD BE SUGGESTIVE OF A
COLD FRONT DRAPPED IN A NW-SE FASHION EITHER INTO THE REGION OR JUST
TO THE NORTH. THE MODELS INDEED SHOW THIS SCENARIO BUT AS TYPICAL
VARY QUITE A BIT IN THE POSITION OF THE FRONT RANGING FROM ACROSS
THE CWA TO JUST ALONG THE NERN PERHIPERY. THE POPS RAMIFICATIONS
CHANGE SUBSTANTIALLY WITH EACH SCENARIO. ATTM AT LEAST SLIGHT CHANCE
POPS COVER THE THURS-SAT NIGHT PERIOD WITH SOME INTERTWINED LOW
CHANCE POPS. IT WILL BE SEASONABLY HOT AND HUMID REMOVED FROM THE
THUNDERSTORMS AND MORE PERSISTENT CLOUD COVER.

GLASS

&&

.AVIATION...
/627 PM CDT SAT JUL 24 2010/

LINE OF THUNDERSTORMS HAS DEVELOPED AHEAD OF THE COLD FRONT
EXTENDING FROM WEST CENTRAL IL THROUGH WEST CENTRAL MO.
THUNDERSTORMS WITHIN THE LINE ARE PRODUCING HEAVY RAIN AND GUSTY
WINDS OF 30-40 KTS WITH VSBYS DROPPING 1-2SM AND BRIEFLY LOWER.
THIS LINE WILL CONTINUE TO MOVE SEWD THROUGH KUIN AND KCOU THIS
EVENING. THE LINE SHOULD WEAKEN SOME AFTER 02Z AS IT HEADS TOWARDS
ST LOUIS BUT WILL STILL BE ACCOMPANIED BY A DECENT OUTFLOW. IN THE
WAKE OF THE THUNDERSTORMS SHOULD SEE ANOTHER NWLY WIND SHIFT WITH
THE COLD FRONT AND CONDITIONS IMPROVING TO VFR. VFR CONDITIONS
EXPECTED AT ALL TAF SITES AFTER 12Z SUNDAY WITH SCT CU AND SOME
BKN MID-HIGH CLOUDS AND NNELY SFC WINDS.

SPECIFICS FOR KSTL...
CURRENT EXTRAPOLATION WILL BRING THE CURRENT LINE OF THUNDERSTORMS
NOW EXTENDING FROM KUIN-KDMO INTO KSTL AFTER 03Z. THE LINE OF
THUNDERSTORMS SHOULD BE IN A WEAKENING STATE BUT WILL STILL HAVE
DECENT OUTFLOW WINDS. I ADDED A TEMPO GROUP FROM 03-06Z WITH THE
EXPECTED ARRIVAL OF THE LINE OF STORMS BUT KEPT A BIT CONSERVATIVE
ON THE INTENSITY. THEY MIGHT BE A BIT STRONGER WITH LOWER VSBYS
AND SLIGHTLY HIGHER GUSTS. THE PRECIPITATION SHOULD LINGER FOR
SEVERAL HOURS AFTER ARRIVAL WITH THE COLD FRONT PASSAGE IN THE
08-09Z TIME FRAME. VFR CONDITIONS EXPECTED FOLLOWING THE FROPA
WITH NW WINDS. WINDS SHOULD BECOME MORE N TO NELY DURING THE DAY
ON SUNDAY WITH MAINLY SOME MID-HI CLOUDS AND SCT CU.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
     FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR JEFFERSON
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 24, 4:58 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SAT JUL 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
458 PM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL CONTINUE THROUGH THE EARLY EVENING WITH
TEMPERATURES IN THE 90S AND HEAT INDEX VALUES IN THE 100 TO 110
RANGE. FOR MORE INFORMATION...REFER TO THE HEAT ADVISORIES AND
WARNINGS THAT REMAIN IN EFFECT FOR MUCH OF THE AREA UNTIL 800 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA
THIS EVENING. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH COULD
RESULT IN LOCALIZED FLOODING.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY INTO
TUESDAY...PRIMARILY ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS THROUGH MONDAY NIGHT AND ACROSS THE ENTIRE AREA ON
TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY.

HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS FROM TUESDAY INTO FRIDAY.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY REPORTS OF HIGH WINDS AND HEAVY RAINFALL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Jul 24, 6:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M1.48 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

TES
Special weather statement, Jul 24, 6:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT SAT JUL 24 2010

ILZ095>097-MOZ026-027-035-036-250015-
ADAMS IL-BROWN IL-MARION MO-PIKE MO-PIKE IL-RALLS MO-SHELBY MO-
629 PM CDT SAT JUL 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS...SOUTHERN BROWN
AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN SHELBY...
MARION...NORTHERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST
MISSOURI UNTIL 715 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMDEN TO 8 MILES
SOUTHWEST OF BARRY TO 6 MILES WEST OF MEREDOSIA...AND MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PITTSFIELD...
  LOUISIANA...
  EMDEN...
  WARREN...
  GRIGGSVILLE...
  RENSSELAER...
  ATLAS...
  NEW LONDON...
  SPAULDING...
  PLEASANT HILL...
  PIKE...
  FRANKFORD...
  CLARKSVILLE...
  CENTER...
  NEW SALEM...
  EL DARA...
  VALLEY CITY...
  NEW HARTFORD...
  ROCKPORT...
  SUMMER HILL...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, Jul 24, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M2.45 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

CORRECTED EVENT

TES
Local storm report, Jul 24, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M2.45 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

CORRECTED EVENT TIME

TES
Local storm report, Jul 24, 6:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       LA GRANGE               40.05N  91.50W
07/24/2010  M2.50 INCH       LEWIS              MO   TRAINED SPOTTER

            OCCURRED DURING THE PAST HOUR

&&

TES
Local storm report, Jul 24, 6:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLASH FLOOD      5 N PHILADELPHIA        39.91N  91.74W
07/24/2010                   MARION             MO   AMATEUR RADIO

            OVER SIX INCHES OF RAPIDLY FLOWING WATER OVER HIGHWAY D

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:00 PM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jul 24, 6:11 PM CDTFlash Flood WarningLSXMarion6 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.